Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Urinating continuously with larger volume. Could it be diabetes insupidus ?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I'm urinating continuously and a lot of pee comes out. I drink water and after 10 minutes I urinate that diabetes insipidus? what must I do?
Posted Mon, 21 May 2012 in Diabetes
Answered by Dr. Chakravarthy Mazumdar 13 hours later

The next step at this stage is testing.

Maintain water input and urine output chart.
Send the urine for lab to determine the urine osmolality. Also 24 hour urine collection for output.
In addition there are other investigations that play like serum osmolality, serum electrolytes, glucose and calcium.
A per rectal examination for enlarged prostate and Ultrasound abdomen.

A combination of CT scan brain, Water deprivation test, Serum TSH, AVP test comes later once the first things raise the suspicion of Diabetes Insupidus.

There are different possibilities to be considered at this age for the symptoms described above. Diabetes Insupidus, Prostate enlargement, bladder overactivity, Diabetes mellitus.

Please let your doctor take care of the testing recommended here.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor